Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 14, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 27, 2005, 3:51 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 27, 2005, 7:00 PM PST. It was in force for 15 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 27, 2005, 3:51 AM PST (11:51 UTC)
- In effect from
- Dec 27, 2005, 7:00 PM PST
- Expired
- Dec 28, 2005, 9:51 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 10:27 PM PST | HEAVY RAIN 1.68 | 1 N Roseburg, OR | 24 HOUR TOTAL RAINFALL ENDING AT 10 PM PST. |
| Dec 28, 5:10 AM PST | HEAVY RAIN 3.85 | 4 Ne Gold Beach, OR | 24 HOUR TOTAL RAINFALL ENDING AT 5 AM PST. |
| Dec 28, 5:17 AM PST | HEAVY RAIN 1.65 | 1 N Coos Bay, OR | 12 HOUR TOTAL RAINFALL ENDING AT 5 AM PST. |
| Dec 28, 6:04 AM PST | HEAVY RAIN 2.5 | N Langlois, OR | 24 HOUR RAINFALL TOTAL ENDING AT 6 AM PST. |
| Dec 28, 6:06 AM PST | HEAVY RAIN 4 | N Gold Beach, OR | 24 HOUR RAINFALL TOTAL ENDING AT 630 AM PST. |
| Dec 28, 7:31 AM PST | HEAVY RAIN 1.2 | 5 Nw Myrtle Creek, OR | 12 RAINFALL ENDING AT 7 AM. |
| Dec 28, 7:31 AM PST | HEAVY RAIN 1.72 | 10 N Roseburg, OR | 24 HOUR RAINFALL AT SOUTHERLAND 1.72 INCHES OF RAIN ENDING AT 7 AM. |
| Dec 28, 7:31 AM PST | HEAVY RAIN 1.98 | 7 Wnw Roseburg, OR | 24 HOUR RAI9NFALL ENDING AT 730 AM. |
| Dec 28, 7:31 AM PST | HEAVY RAIN 1.98 | 7 Wnw Roseburg, OR | 24 HOUR RAINFALL ENDING AT 730 AM. |
| Dec 28, 8:09 AM PST | HEAVY RAIN 1.34 | N Reedsport, OR | 24 HOUR RAINFALL ENDING AT 730 AM. |
| Dec 28, 8:09 AM PST | HEAVY RAIN 2.74 | N Langlois, OR | 24 HOUR RAINFALL ENDING AT 730 AM. |
| Dec 28, 8:14 AM PST | HEAVY RAIN 2.56 | 1 Ene Bandon, OR | 24 HOUR RAINFALL ENDING AT 8 AM. |
| Dec 28, 8:40 AM PST | HEAVY RAIN 1.9 | 8 Se Myrtle Point, OR | RAINFALL FOR 430 PM TO 8 AM. |
| Dec 28, 8:40 AM PST | HEAVY RAIN 2.44 | 22 S Roseburg, OR | 24 HOUR RAINFALL ENDING AT 8 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 271151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST TUE DEC 27 2005 ORZ021-022-271800- /O.UPG.KMFR.HW.A.0007.051228T0800Z-051229T0000Z/ /O.NEW.KMFR.HW.W.0014.051228T0300Z-051228T1500Z/ /O.EXT.KMFR.HW.W.0013.000000T0000Z-051227T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 351 AM PST TUE DEC 27 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING FOR THE SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING AND ALSO FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. AN INTENSE LOW PRESSURE SYSTEM ALONG THE COAST HAS BROUGHT STRONG SOUTHERLY WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 85 MPH... WHICH WILL CONTINUE THROUGH 10 AM PST THIS MORNING. WINDS WILL DIMINISH SIGNIFICANTLY LATE THIS MORNING AND AFTERNOON BUT ANOTHER LOW WILL BE EVEN STRONGER AND BRING HIGH WINDS BACK TO THE COAST TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-272000- /O.UPG.KMFR.WI.Y.0010.000000T0000Z-051227T2000Z/ /O.EXB.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 351 AM PST TUE DEC 27 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT UNTIL 12 PM PST WEDNESDAY. A STRONG LOW PRESSURE SYSTEM HAS BROUGHT STRONG WINDS TO THE SHASTA VALLEY EARLY THIS MORNING WITH SOUTH WINDS AT WEED REACHING 40 MPH WITH GUSTS TO 60 MPH. WIND SPEEDS WILL REMAIN NEAR THESE LEVELS THIS MORNING THEN WEAKEN SLIGHTLY TO AROUND 25 TO 35 MPH THIS AFTERNOON BEFORE BECOMING EVEN STRONGER THIS EVENING THROUGH WEDNESDAY MORNING AT 40 TO 50 MPH WITH GUSTS UP TO 70 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ DW
5 follow-up statements
000 WWUS76 KMFR 271750 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 950 AM PST TUE DEC 27 2005 ORZ021-022-280200- /O.CAN.KMFR.HW.W.0013.000000T0000Z-051227T1800Z/ /O.CON.KMFR.HW.W.0014.051228T0300Z-051228T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 950 AM PST TUE DEC 27 2005 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING ISSUED FOR THIS MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON BUT ANOTHER INTENSE LOW PRESSURE SYTEM WILL APPROACH THIS EVENING. HIGH WINDS WILL RETURN TO THE COAST TONIGHT...WITH SOUTH WINDS INCREASING TO AROUND 35 TO 45 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-280200- /O.CON.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 950 AM PST TUE DEC 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY. A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL BRING EPISODES OF STRONG WINDS TO THE SHASTA VALLEY TODAY THROUGH WEDNESDAY MORNING. PEAK WINDS THIS MORNING WILL BE SOUTHEAST AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. WIND SPEEDS WILL WEAKEN SLIGHTLY TO AROUND 25 TO 35 MPH THIS AFTERNOON THEN INCREASE THIS EVENING TO 35 TO 50 MPH WITH GUSTS UP TO 70 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MUNDELL
000 WWUS76 KMFR 280142 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 542 PM PST TUE DEC 27 2005 ORZ021-022-280945- /O.CON.KMFR.HW.W.0014.051228T0300Z-051228T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 542 PM PST TUE DEC 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. WINDS HAD DIMINISHED LATE IN THE AFTERNOON TO AROUND 30 MPH GUSTING TO 45 MPH. ANOTHER INTENSE LOW PRESSURE SYSTEM APPROACHES THIS EVENING AND HIGH WINDS WILL RETURN TO THE COAST TONIGHT...WITH SOUTH WINDS INCREASING TO AROUND 35 TO 45 MPH WITH GUSTS TO 75 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-280945- /O.CON.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 542 PM PST TUE DEC 27 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY. A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL BRING MORE STRONG WINDS TO THE SHASTA VALLEY THIS EVENING THROUGH WEDNESDAY MORNING. WIND SPEEDS HAD DECREASED TO AROUND 25 TO 35 MPH BUT WILL INCREASE THIS EVENING TO 40 TO 50 MPH WITH GUSTS UP TO 70 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 281004 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 204 AM PST WED DEC 28 2005 ORZ021-022-281800- /O.EXT.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 204 AM PST WED DEC 28 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE COAST IS RESULTING IN SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH ALONG THE COAST. THE STRONGEST WINDS WILL BE EXPERIENCED AT THE HEADLANDS AND OTHER HIGHER EXPOSED AREAS. THESE WINDS WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF AS THE FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-281815- /O.CON.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 204 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A SERIES OF STRONG LOW PRESSURE SYSTEMS CONTINUE TO BRING STRONG WINDS TO THE SHASTA VALLEY THROUGH THIS MORNING. WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE BEING EXPERIENCED IN THE VALLEY NEAR THE TOWN OF WEED. BE ESPECIALLY CAUTIOUS WHEN TRAVELING ALONG I-5 THROUGH THIS AREA IN HIGH PROFILE VEHICLES WHILE THE WARNING IS IN EFFECT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 281200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 400 AM PST WED DEC 28 2005 CAZ081-281800- /O.CAN.KMFR.HW.W.0013.000000T0000Z-051228T2000Z/ /O.NEW.KMFR.WI.Y.0011.051228T1200Z-051228T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 400 AM PST WED DEC 28 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM CONTINUES TO BRING STRONG WINDS TO THE SHASTA VALLEY...ALTHOUGH EARLIER WIND SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 60 MPH HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. USE CAUTION WHEN TRAVELING ALONG I-5 THROUGH THIS AREA...ESPECIALLY IN HIGH PROFILE VEHICLES. WINDS WILL REMAIN STRONG UNTIL THE FRONT PASSES TO THE EAST...AROUND MID MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ021-022-281800- /O.CON.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 400 AM PST WED DEC 28 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE COAST IS RESULTING IN SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH ALONG THE COAST. THE STRONGEST WINDS ARE IN THE VICINITY OF THE HEADLANDS AND OTHER HIGHER EXPOSED AREAS. THESE WINDS WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF AS THE FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 281751 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 951 AM PST WED DEC 28 2005 ORZ021-022-290200- /O.CAN.KMFR.HW.W.0014.000000T0000Z-051228T1800Z/ /O.NEW.KMFR.HW.A.0008.051230T0200Z-051230T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 951 AM PST WED DEC 28 2005 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. THE HIGH WIND WARNING PREVIOUSLY IN EFFECT THIS MORNING HAS BEEN CANCELLED. WINDS HAVE DECREASED AT THE COAST AS A COLD FRONT MOVES INLAND. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS TO THE COAST THURSDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-281900- /O.CAN.KMFR.WI.Y.0011.000000T0000Z-051228T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 951 AM PST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA VALLEY. WINDS HAVE DECREASED AS A COLD FRONT MOVES INLAND. $$ MUNDELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 27, 2:50 AM PST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 27, 2:50 AM PST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST TUE DEC 27 2005
.DISCUSSION...A STRONG WARM FRONT HAS BROUGHT HIGH WINDS TO PORTIONS
OF THE COAST AND THE SOUTHERN SHASTA VALLEY WITH GUSTS TO 70
MPH...AS WELL AS WIDESPREAD MAINLY LIGHT TO MODERATE PRECIPITATION.
RAIN RATES WILL INCREASE AS THE FRONT MOVES INLAND THIS MORNING WITH
SNOW LEVELS LOCALLY DOWN TO 5000 FEET RISING QUITE QUICKLY ABOVE
6000 FEET. THE FRONT TODAY WILL BE FOLLOWED BY ANOTHER DEEPER LOW
TONIGHT THAT IS EXPECTED TO MOVE NORTH-NORTHEAST ALONG THE OREGON
COAST WITH ANOTHER EPISODE OF STRONG WINDS AND EVEN HEAVIER RAIN.
WITH SNOW LEVELS REMAINING ABOVE 6000 FEET THE THREE MAIN CONCERNS
ARE HIGH WINDS...HIGH SURF AND THE POTENTIAL FOR FLOODING. WINDS
WILL BE STRONGEST ALONG THE COAST AND IN THE SOUTHERN SHASTA VALLEY
THROUGH NOON ON WEDNESDAY WITH GUSTS UP TO 70 MPH BUT ALSO WILL BE
STRONG EAST OF THE CASCADES AND AT RIDGE TOPS WITH GUSTS UP TO 40
MPH. SEAS IN EXCESS OF 20 FEET WILL MAKE THE SURF ZONE A VERY
DANGEROUS PLACE TO BE THROUGH WEDNESDAY NIGHT.
RAIN WILL BE HEAVIEST IN CURRY AND SISKIYOU COUNTIES WITH OVER 6
INCHES OF RAIN POSSIBLE FROM NOW THROUGH WEDNESDAY AFTERNOON.
RAINFALL OF 1 TO 4 INCHES ELSEWHERE IN OUR REGION IS STILL
SUFFICIENT TO CAUSE CONCERN ABOUT THE POTENTIAL FOR MAIN STEM RIVER
FLOODING AS WELL AS FLOODING OF SMALL CREEKS AND STREAMS. WILL
CONTINUE WITH THE CURRENT FLOOD WATCH FOR TUESDAY NIGHT THROUGH
THURSDAY AFTERNOON AND ANTICIPATE BEING PROACTIVE IN PROVIDING
UPDATED FORECASTS FOR POTENTIAL FLOODING ONCE THE RIVER FORECAST
CENTERS HAVE RUN THEIR MODELS LATER THIS MORNING...INPUT WITH THE
RECENTLY UPDATED RAINFALL FORECAST.
SNOW LEVELS WILL BEGIN TO DROP LATE WEDNESDAY AFTERNOON WHILE
PRECIPITATION RATES FINALLY DIMINISH. THE SNOW LEVEL IS FORECAST TO
FALL FROM 5500 FEET DOWN TO 3000 TO 3500 FEET WEDNESDAY NIGHT WITH
UP TO 4 INCHES OF SNOW POSSIBLE. A BRIEF BREAK THURSDAY BEFORE
ANOTHER STRONG LOW IS ANTICIPATED FRIDAY WITH SNOW LEVELS RISING TO
6000 FEET.
THE ACTIVE RAINY PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT
WEEK ALTHOUGH IT LOOKS LIKE THE JETSTREAM WILL DROP SOUTH OF THE
STATE LINE TAKING THE STRONGER ENERGY/HEAVIER RAIN SOUTH OF OUR
REGION...INTO NORTH-CENTRAL AND CENTRAL CALIFORNIA.
&&
.AVIATION...GUSTY SOUTH WINDS AT THE LOWER LEVELS...STRONGEST NEAR
THE COAST THIS MORNING AND BECOMING STRONG AGAIN THIS EVENING
THROUGH EARLY WEDNESDAY. WIDESPREAD MOUNTAIN OBSCURATIONS WITH
PERIODS OF HEAVY PRECIPITATION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING...FLORENCE TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING...ZONES 21-22 THROUGH 10 AM TUESDAY.
HIGH WIND WARNING...ZONES 21-22 7 PM TUESDAY NIGHT THROUGH 7AM
WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY FROM 7 AM TUESDAY TO 4 AM PST THURSDAY.
FLOOD WATCH TUESDAY NIGHT THROUGH THURSDAY AFTERNOON
ORZ021>024,026
CA...STORM WARNING...OR/CA BORDER TO PT ST GEORGE 0-60 NM.
HIGH WIND WARNING...SHASTA VALLEY THROUGH NOON WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
FLOOD WATCH LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON
CAZ080.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 26, 3:31 PM PST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 331 PM PST MON DEC 26 2005 PZZ350-353-356-370-373-376-271400- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 331 PM PST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...STORM WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH TUESDAY MORNING. SEE COASTAL WATERS FORECAST FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORM WARNING CONTINUES THROUGH TUESDAY MORNING. CAZ080-ORZ021-022-023-024-026-271400- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY-WESTERN SISKIYOU COUNTY-CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 331 PM PST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLOOD WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. SEE FLOOD WATCH MESSAGE FOR DETAILS. CAZ081-271400- CENTRAL SISKIYOU COUNTY- 331 PM PST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY MORNING TO 12 PM PST TUESDAY. SEE WIND ADVISORY MESSAGE FOR DETAILS. ORZ021-022-271400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 331 PM PST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING IS IN EFFECT FROM MIDNIGHT TUESDAY MORNING AND 12 PM PST TUESDAY. SEE HIGH WIND WARNING MESSAGE FOR DETAILS. CAZ083-ORZ030-271400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 331 PM PST MON DEC 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SNOW ADVISORY IS IN EFFECT FROM MIDNIGHT TUESDAY MORNING TO 12 PM PST TUESDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Dec 27, 2:12 AM PST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
212 AM PST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM NON-TSTM WND GST 1 W BANDON 43.11N 124.43W
12/27/2005 63 MPH COOS OR TRAINED SPOTTER
SPOTTER REPORTED WIND GUST AT 155 AM PST.
&&
JACOBSNearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.